Advertisement

The Indian Journal of Pediatrics

, Volume 86, Issue 5, pp 483–484 | Cite as

Lupus Anticoagulant-Hypoprothrombinemia Syndrome: Correspondence

  • J. B. GhoshEmail author
Correspondence
  • 32 Downloads

To the Editor:I have read with great interest the article “Lupus anticoagulant-hypoprothrombinemia syndrome” by Bhowmick et al. [1]. In systemic lupus erythematosus (SLE), secondary antiphospholipid antibody syndrome (APLAS) may occur which is responsible for serological lupus anticoagulant (LA) and/or anticardiolipin (aCL) antibody positivity. Bleeding symptoms in a patient with LA may be caused by thrombocytopenia, as a manifestation of APLAS or SLE itself, or rarely, by hypoprothrombinemia caused by a coexistent specific autoantibody against prothrombin (Factor II) [2]. This antiprothrombin antibody does not inactivate prothrombin in contrast to acquired coagulation factor inhibitor seen in Hemophilia A, but causes accelerated clearance of prothrombin resulting in hypoprothrombinemia. The laboratory criterion for APLAS is either presence in plasma of aCL in moderate or high titre or LA on two or more occasions at least 6 wk apart [3]. In the index case, prolonged activated partial...

Notes

Copyright information

© Dr. K C Chaudhuri Foundation 2019

Authors and Affiliations

  1. 1.Department of PediatricsI.P.G.M.E.R & S.S.K.M HospitalKolkataIndia

Personalised recommendations